The 10th Uppsala Conference on ECD/ETD and Related Topics, 2013, Beijing Schedules for the Pre- and Post-conference Training Sessions

	Schedules for the Pre- and Post-conference Training Sessions					
Sat.	7:30	Registration—the pre-conference training session				
2/16/2013, taught in	8:30-	1. History of mass spectrometry (Meng-Qiu Dong, NIBS, Beijing)				
Chinese,	10:00					
all slides	10:15-	coffee break, 15 min				
in English	2. Ionization techniques—ESI, EI, and CI (Yu Xia, Purdue University)					
8 1	11:45					
		lunch break, 75 min				
	13:00-	3. Quadruple ion trap (Meng-Qiu Dong, NIBS, Beijing)				
	14:30					
		coffee break, 15 min				
	14:45-	4. Tandem MS techniques (collision, photon, radical/electron induced				
	16:15	dissociation) (Cheng Lin, Boston University)				
		tea break, 15 min				
	16:30-	5. Introduction to FTMS (Shenheng Guan, UCSF)				
	18:00					
		dinner, 75 min				
	19:15-	6. Introduction to infrared photodissociation spectroscopy (Ling Jiang,				
	20:00	DICP, Dalian)				
	20:00-	7. Questions and answers (all the teachers of the day)				
	20:45					
Sun.	8:30-	8. Fundamental aspects of ECD/ETD (Frank Turecek, University				
2/17/2013,	9:25	of Washington)				
English	9:25-	9. Ion trap technology (John Syka, Thermofisher Scientific)				
(except for lecture 13,	10:25	aaffaa braalt 15 min				
in English	10.40	coffee break, 15 min				
and	10:40-	10. Principles of FT-ICR (Jon Amster, University of Georgia)				
Chinese)	12:10	lunch brook 20 min				
,	12.20	lunch break, 80 min				
	13:30-	11. Orbitrap and Orbitrap-ETD (John Syka, Thermofisher Scientific)				
	15:00					
	15.15	coffee break, 15 min				
	15:15-	12. ECD and ETD instrumentation (Yury Tsybin, Ecole polytechnique				
	16:15	fédérale de Lausanne)				
		tea break, 15 min				
	16:30-	13. Top-down proteomics (Ying Ge, University of Wisconsin-Madison)				
	18:00					
		dinner, 75 min				
	19:15-	14. History of ECD/ETD and the Uppsala Conference (Roman Zubarev,				
	20:00	Karolinska Institutet)				
	20:00-	15. Questions and answers (all the teachers of the day)				
1	20:45					

Thu.	7:30	Registration—the post-conference training session		
2/21/2013,	8:30-	ETD mass spectral interpretation (Don Hunt, University of Virginia)		
English	12:00			
	13:30-	Hands-on training on ETD instruments (Ralf Hartmer, Bruker		
	17:30 Daltonics)*			
		* Students will be divided into 2 groups. When one is on the instrument, the other practices ETD spectra interpretation (TA: Rui-Xiang and Meng-Qiu); then switch.		
Fri.	8:30-	Going over the homework for ETD mass spectral interpretation (Don		
2/22/2013,	11:30	Hunt, University of Virginia)		
English				

Date	Time	Title	Speaker	Affiliation
Sun. 2/17 PM	4:00- 9:00	Registration	Spenner	
	6:00- 7:30	dinner		
	7:15- 8:00	History of ECD/ETD and the Uppsala Conference	Roman Zubarev	Karolinska Institutet, Sweden
Mon. 2/18 AM	08:50- 09:00	Welcome remarks	Meng-Qiu Dong & Rui- Xiang Sun	NIBS, Beijing & ICT, CAS
	09:00- 09:30	Functional Groups Disrupting Backbone Dissociations in ExD	Frantisek Turecek	Univ. of Washington, USA
	09:30- 10:00	Hydrogen-abundant and Hydrogen-deficient Peptide Radical Ions: How to Create the Former and Get Rid of the Latter	Roman Zubarev	Karolinska Institutet, Sweden
	10:00- 10:20	coffee break		
	10:20- 10:50	Applications of Front End Electron Transfer Dissociation (FETD) and PTR (Proton Transfer Reaction)/FETD on Orbitrap Instruments: Innovative Technology for the Identification of Post- Translational Modifications	Donald Hunt	Univ. of Virginia, USA
	10:50- 11:20	Increased ETD-fragmentation Efficiency by Charge Enhancement in a Captive Spray Source	Ralf Hartmer	Bruker Daltonics
	11:20- 11:50	Putting ECD Up Front: Atmospheric Pressure Electron Capture Dissociation	Davin Carter	Univ. of British Columbia, Canada
Mon. 2/18	12:00- 1:30	lunch		
РМ	1:30- 2:15	Thermo user meeting	TBA	
	2:30- 3:00	To be announced	John Syka	Thermo Fisher Scientific
	3:00- 3:30	Method Development for Improving ECD/ETD- based Proteomics	Yury Tsybin	EPFL, Switzerland
	3:30- 3:50	coffee break		
	3:50- 4:20	New Methods of Ionization in Mass Spectrometry and their Application to Proteins	Ellen Inutan	Wayne State University, USA
	4:20- 4:50	Intra-Molecular Reactions Reveal New Reactivity of Peptide Sulfinyl Radical Ions	Yu Xia	Purdue Univeristy, USA
	4:50- 5:20	Biradical Click Reagents for Localizing Noncovalent Attachment Sites in the Gas Phase	Ryan Julian	Univ. of California, Riverside, USA
	5:20- 5:50	Radically different #1—the tea culture	Dan Tan	NIBS, Beijing
	6:00- 7:30	dinner		
	7:00- 9:00	poster session		

The 10th Uppsala Conference on ECD/ETD and Related Topics, 2013, Beijing

Tue. 2/19 AM	09:00- 09:30	Top-Down Analysis of Proteins Involved in Bacterial Virulence	Julia Chamot- Rooke	Institut Pasteur, France
	09:30- 10:00	Top-down Electron Capture Dissociation Mass Spectrometry for Deep Sequencing of Phosphoproteins	Ying Ge	Univ. of Wisconsin- Madison, USA
	10:00- 10:20	coffee break		
	10:20- 10:50	Electron Capture Dissociation and Top-down Mass Spectrometry of Protein Complexes	Jiang Zhang	Univ. of California, Los Angeles, USA
	10:50- 11:20	A Novel Quantitation Strategy for Bottom-Up, Middle-Down, and Top-Down Analysis of Histones	Christopher Rose	Univ. of Wisconsin- Madison, USA
	11:20- 11:50	Electron Transfer Dissociation of Intact Proteins: Go beyond c and z Ions	Zhixin Tian	Dalian Institute of Chemical Physics, CAS
Tue. 2/19	12:00- 1:30	lunch		
PM	1.50	time off in the afternoon		
	6:00- 7:30	dinner		
	7:00- 7:50	Radically different #2—about the Chinese characters (even the native Chinese may be surprised)	Yuyu Zeng	Peking University
	8:00- 9:00	Fun in the gas phase: quiz and prize (time to shine if you have paid attention to the literature and the training session)		
Wed. 2/20 AM	09:00- 09:30	Electron Detachment versus Collisional Activation – What Works Best for the Dissociation of Glycan Polyanions?	I. Jonathan Amster	Univ. of Georgia, USA
	09:30- 10:00	Electron Activated Dissociation (ExD): New Tools for Glycomics	Cheng Lin	Boston University, USA
	10:00- 10:20	coffee break		
	10:20- 10:50	Biomimetic Reagents for Free Radical and Acid- Base Chemistry of Glycans: Application to Glycan Structure Determination by Mass Spectrometry	Jesse L. Beauchamp	California Institute of Technology, USA
	10:50- 11:20	Trivalent Metal-assisted ECD and ETD of Carbohydrates and Peptides	Kristina Hakansson	Univ. of Michigan, USA
	11:20- 11:50	Infrared Photodissociation Spectrscopy of the Ions with Catalytic and Biological Relevance	Ling Jiang	Dalian Institute of Chemical Physics, CAS
Wed. 2/20 PM	12:00- 1:30	lunch		
	2:00- 2:30	Modulating HSO versus CH2SO Loss in Arginine Containing Sulfinyl Dipeptide Radical Cations	Lei Tan	Purdue Univeristy, USA
	2:30- 3:00	Discriminating Peptide Epimers by Radical Directed Dissociation LC-MS	Yuanqi Tao	Univ. of California, Riverside, USA
	3:00- 4:00	panel discussion over coffee		